Alert archive / Minnesota / Wind Chill Advisories in 2015

Wind Chill Advisory 12, NWS Sioux Falls, SD

March 3, 2015Beadle County, Brookings County, Kingsbury County, South Dakota; 4 counties in Minnesota

NWS Sioux Falls, SD issued this wind chill advisory at Mar 3, 2015, 3:00 PM CST for Beadle County, Brookings County, Kingsbury County, South Dakota; 4 counties in Minnesota. It took effect at Mar 4, 2015, 3:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 3, 2015, 3:00 PM CST (21:00 UTC)
In effect from
Mar 4, 2015, 3:00 AM CST
Expired
Mar 4, 2015, 9:00 AM CST
In force
6 hr
Issued by
NWS Sioux Falls, SD

Counties Cottonwood County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Beadle County, SD, Brookings County, SD, Kingsbury County, SD

The radar

The Sioux Falls radar (KFSD), 80 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 9.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2015-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2015-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -60 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
614 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-60 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

628 
WWUS43 KFSD 032100
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
300 PM CST TUE MAR 3 2015

SDZ038>040-040500-
/O.CAN.KFSD.WW.Y.0008.000000T0000Z-150303T2300Z/
/O.NEW.KFSD.WC.Y.0012.150304T0900Z-150304T1500Z/
BEADLE-KINGSBURY-BROOKINGS-
INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...BROOKINGS
300 PM CST TUE MAR 3 2015

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 9 AM CST
WEDNESDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CST
WEDNESDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. 

* WIND AND VISIBILITY...NORTH TO NORTHWEST WINDS OF 20 TO 35 MPH
  WILL GRADUALLY DIMINISH THROUGH THE NIGHT AVERAGING ABOUT 10 TO
  15 MPH BY WEDNESDAY MORNING.

* WIND CHILL VALUES...WIND CHILL VALUES WILL FALL TO ZERO TO 20 TO
  25 BELOW ZERO LATE TONIGHT INTO EARLY WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND
COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW
ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE PLANNING TO
VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

&&

$$

SDZ052>062-032200-
/O.CAN.KFSD.WW.Y.0008.000000T0000Z-150303T2300Z/
JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-
MCCOOK-MINNEHAHA-
INCLUDING THE CITIES OF...WESSINGTON SPRINGS...ALPENA...
WOONSOCKET...HOWARD...MADISON...FLANDREAU...CHAMBERLAIN...
KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...
ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...
SIOUX FALLS
300 PM CST TUE MAR 3 2015

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

PATCHY BLOWING SNOW WILL CONTINUE TO DIMINISH THROUGH SUNSET.

$$

SDZ050-063-064-032200-
/O.EXP.KFSD.WW.Y.0008.000000T0000Z-150303T2100Z/
GREGORY-CHARLES MIX-DOUGLAS-
INCLUDING THE CITIES OF...GREGORY...BURKE...WAGNER...PLATTE...
LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT
300 PM CST TUE MAR 3 2015

...WINTER WEATHER ADVISORY WILL EXPIRE AT 3 PM CST THIS
AFTERNOON...

NORTHWEST WINDS WILL CONTINUE TO GRADUALLY DIMINISH THROUGH THE
EVENING.

$$

MNZ071-072-080-081-040500-
/O.NEW.KFSD.WC.Y.0012.150304T0900Z-150304T1500Z/
/O.CON.KFSD.WW.Y.0008.000000T0000Z-150304T0000Z/
LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE
300 PM CST TUE MAR 3 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 9 AM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CST
WEDNESDAY. 

* TIMING...GRADUALLY IMPROVING CONDITIONS ARE EXPECTED THROUGH
  THROUGH LATE AFTERNOON.

* ACCUMULATIONS...ADDITIONAL ACCUMULATIONS ARE NOT EXPECTED.

* WIND AND VISIBILITY...NORTH TO NORTHWEST WINDS OF 25 TO 40 MPH
  WILL BE COMMON. THE COMBINATION OF STRONG WINDS AND SNOW ON THE
  GROUND WILL OCCASIONALLY REDUCE VISIBILITY TO A MILE OR
  LESS...ESPECIALLY IN OPEN AREAS. DRIFTING SNOW WILL ALSO IMPACT
  TRAVEL THROUGH THE AFTERNOON.

* WIND CHILL VALUES...WIND CHILL VALUES WILL FALL TO 20 BELOW TO
  25 BELOW ZERO LATE TONIGHT INTO WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES
WILL BE LIMITED DUE TO BLOWING SNOW. USE CAUTION WHEN 
TRAVELING...ESPECIALLY IN OPEN AREAS.

A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND
COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW
ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE PLANNING TO
VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

&&

$$

MNZ089-090-097-098-040000-
/O.CON.KFSD.WW.Y.0008.000000T0000Z-150304T0000Z/
NOBLES-JACKSON-PIPESTONE-ROCK-
INCLUDING THE CITIES OF...WORTHINGTON...JACKSON...LAKEFIELD...
PIPESTONE...LUVERNE
300 PM CST TUE MAR 3 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* TIMING...GRADUALLY IMPROVING CONDITIONS ARE EXPECTED THROUGH
  THROUGH LATE AFTERNOON.

* ACCUMULATIONS...ADDITIONAL ACCUMULATIONS ARE NOT EXPECTED.

* WIND AND VISIBILITY...NORTH TO NORTHWEST WINDS OF 30 TO 40 MPH
  WILL BE COMMON. THE COMBINATION OF STRONG WINDS AND SNOW ON THE
  GROUND WILL OCCASIONALLY REDUCE VISIBILITY TO A MILE OR
  LESS...ESPECIALLY IN OPEN AREAS. DRIFTING SNOW WILL ALSO IMPACT
  TRAVEL THROUGH THE AFTERNOON.

* WIND CHILL VALUES...WIND CHILL VALUES WILL FALL TO 5 BELOW TO 10
  BELOW ZERO BY SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$
4 follow-up statements
373 
WWUS43 KFSD 032302
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
502 PM CST TUE MAR 3 2015

MNZ071-072-080-081-040715-
/O.CAN.KFSD.WW.Y.0008.000000T0000Z-150304T0000Z/
/O.CON.KFSD.WC.Y.0012.150304T0900Z-150304T1500Z/
LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE
502 PM CST TUE MAR 3 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CST
WEDNESDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

* WIND AND VISIBILITY...GUSTY NORTHWEST WINDS OF 20 TO 35 MPH WILL
  GRADUALLY DIMINISH HEADING INTO THE EVENING...SETTLING TO AROUND
  10 TO 15 MPH BY LATER TONIGHT. SOME VERY SPOTTY LOCATIONS MAY
  HAVE VISIBILITY OF 1 TO 2 MILES WITH BLOWING SNOW BEFORE
  SUNSET...AND DRIFTING SNOW WILL CONTINUE TO IMPACT TRAVEL
  CONDITIONS INTO THE EVENING HOURS.

* WIND CHILL VALUES...WIND CHILL VALUES WILL FALL TO 20 BELOW TO 
  25 BELOW ZERO LATE TONIGHT INTO WEDNESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND
COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO
OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE
OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN
IS COVERED.

&&

$$

MNZ089-090-097-098-040015-
/O.CAN.KFSD.WW.Y.0008.000000T0000Z-150304T0000Z/
NOBLES-JACKSON-PIPESTONE-ROCK-
INCLUDING THE CITIES OF...WORTHINGTON...JACKSON...LAKEFIELD...
PIPESTONE...LUVERNE
502 PM CST TUE MAR 3 2015

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

BLUSTERY NORTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE TO
GRADUALLY DIMINISH HEADING INTO THE EVENING HOURS...WITH AREAS OF
DRIFTING SNOW EASING BY LATE EVENING.

$$

SDZ038>040-040715-
/O.CON.KFSD.WC.Y.0012.150304T0900Z-150304T1500Z/
BEADLE-KINGSBURY-BROOKINGS-
INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...BROOKINGS
502 PM CST TUE MAR 3 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CST
WEDNESDAY...

* WIND AND VISIBILITY...NORTH TO NORTHWEST WINDS OF 20 TO 35 MPH 
  WILL GRADUALLY DIMINISH THROUGH THE NIGHT AVERAGING ABOUT 10 
  TO 15 MPH BY WEDNESDAY MORNING. 

* WIND CHILL VALUES...WIND CHILL VALUES WILL FALL TO 20 BELOW TO
  25 BELOW ZERO LATE TONIGHT INTO EARLY WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND
COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW
ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE PLANNING TO
VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

&&

$$
027 
WWUS43 KFSD 040457
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1057 PM CST TUE MAR 3 2015

MNZ071-072-080-081-SDZ038>040-041300-
/O.CON.KFSD.WC.Y.0012.150304T0900Z-150304T1500Z/
LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-BEADLE-KINGSBURY-BROOKINGS-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
HURON...DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS
1057 PM CST TUE MAR 3 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CST
WEDNESDAY...

* WIND AND VISIBILITY...NORTH TO NORTHWEST WINDS WILL AVERAGE
  AROUND 10 MPH BY LATE TONIGHT AND EARLY WEDNESDAY MORNING.

* WIND CHILL VALUES...WIND CHILL VALUES WILL FALL TO 20 BELOW TO 
  25 BELOW ZERO LATE TONIGHT INTO EARLY WEDNESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND
COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW
ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE PLANNING TO
VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

&&

$$
935 
WWUS43 KFSD 041013
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
413 AM CST WED MAR 4 2015


MNZ071-072-080-081-SDZ038>040-041500-
/O.CON.KFSD.WC.Y.0012.000000T0000Z-150304T1500Z/
LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-BEADLE-KINGSBURY-BROOKINGS-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
HURON...DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS
413 AM CST WED MAR 4 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WIND AND VISIBILITY...NORTH TO NORTHWEST WINDS WILL AVERAGE
  AROUND 10 MPH THROUGH THE MORNING.

* WIND CHILL VALUES...WIND CHILL VALUES WILL BE 20 BELOW TO 25
  BELOW ZERO THROUGH MID MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND
COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW
ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE PLANNING TO
VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

&&

$$
228 
WWUS43 KFSD 041501
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
901 AM CST WED MAR 4 2015


MNZ071-072-080-081-SDZ038>040-041615-
/O.EXP.KFSD.WC.Y.0012.000000T0000Z-150304T1500Z/
LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-BEADLE-KINGSBURY-BROOKINGS-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
HURON...DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS
901 AM CST WED MAR 4 2015

...WIND CHILL ADVISORY HAS EXPIRED...

TEMPERATURES CONTINUE TO WARM THIS MORNING AND WIND CHILLS HAVE
IMPROVED ACROSS THE AREA.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill advisory went out at Mar 3, 2:59 PM CST, 1 minute earlier.

Area forecast discussion, Mar 3, 2:59 PM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
259 PM CST TUE MAR 3 2015

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 259 PM CST TUE MAR 3 2015

WILL BE LETTING THE ADVISORY GO AT 3 PM FOR THE SOUTH DAKOTA SIDE AS
VISIBILITIES ARE UP AND WINDS WILL ONLY GET LIGHTER THROUGH THE
AFTERNOON. WILL LET SOUTHWEST MINNESOTA CONTINUE THROUGH 0Z AS
VISIBILITIES ARE STILL RUNNING ABOUT 1 TO 3 MILES AROUND THE BUFFALO
RIDGE.

A WIDESPREAD 1 TO 3 INCHES ALONG AND MAINLY NORTH OF INTERSTATE 90
LAST NIGHT INTO THIS MORNING A LITTLE LESS THAN ANTICIPATED BUT WILL
STILL AFFECT TEMPERATURES TO SOME DEGREE TONIGHT INTO TOMORROW.
NORTH WINDS WILL GRADUALLY DIMINISH THIS EVENING THEN DROP TO OR A
LITTLE BELOW 10 MPH LATE TONIGHT INTO EARLY WEDNESDAY MORNING. THE
COMBINATION OF WINDS AND COLD TEMPERATURES JUST LOW ENOUGH DOWN
HIGHWAY 14 TO NEED A WIND CHILL ADVISORY. EXPECTING LOWS FROM AROUND
5 BELOW IN THE NORTH TO 5 ABOVE IN THE FAR SOUTH WHERE LITTLE TO NO
SNOW FELL.

NORTHWEST WINDS WILL INCREASE A BIT AGAIN ON WEDNESDAY...BUT A MORE
GENERAL 10 TO 20 MPH OR SO IN MOST LOCATIONS. THIS WILL KEEP THE DAY
PRETTY DARN COLD THOUGH SO WITH HIGHS MAINLY IN THE SINGLE DIGITS TO
LOWER TEENS WIND CHILLS LIKELY AT OR A LITTLE BELOW ZERO THROUGH THE
DAY. THE EXCEPTION WILL BE THE FAR SOUTHERN CWA WHERE HIGHS WERE
RAISED A BIT DUE TO LITTLE OR NO SNOW. LOOKING AT HIGHS NEAR 20 FROM
YANKTON TO SIOUX CITY.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 259 PM CST TUE MAR 3 2015

COLD START TO THE EXTENDED WITH GOOD RADIATIONAL COOLING ACROSS THE
AREA LEADING TO A COLD NIGHT...ESPECIALLY ACROSS THE EAST.  WITH THE
GOOD RADIATIVE CONDITIONS ACROSS THE EAST...FRESH SNOWCOVER...AND
925 HPA TEMPS AROUND -20C  HAVE DROPPED FORECAST LOWS IN THE EAST.
WITH RETURN FLOW DEVELOPING AFTER MIDNIGHT ACROSS CENTRAL SOUTH
DAKOTA...EXPECT TEMPERATURES TO STEADY OUT IF NOT EVEN RISE
SLIGHTLY.  THEREFORE...TIGHTENED THE GRADIENT IN LOW TEMPERATURES
WEDNESDAY NIGHT.

STRONG CHINOOK PATTERN SETS UP THEREAFTER WITH NICE WARMING
EXPECTED.  WITH THE HUDSON BAY LOW WEAKENING....AREA REMAINS UNDER
WARM WEST TO NORTHWEST FLOW.  HAVE NUDGE FORECAST HIGHS UPWARDS ON
THURSDAY INTO FRIDAY...BUT WAS FAIRLY CONSERVATIVE WITH REMAINING
SNOW COVER.  WAVE EXPECTED TO DROP THROUGH ON NORTHWEST FLOW
SATURDAY NIGHT INTO SUNDAY MORNING.  WHILE MOISTURE APPEARS
LIMITED...COULD SEE SOME LIGHT SNOW ACROSS SOUTHWEST MINNESOTA
SUNDAY MORNING.  ALSO HAVE COLD AIR ADVECTION FOR 6-8 HOURS BEHIND
THE FRONT...BUT WITH GOOD MIXING CONDITIONS...STILL ERRED TOWARDS
THE WARMER SIDE OF GUIDANCE.

BLOSTERED HIGHS MORE ON THE SUNDAY THROUGH TUESDAY TIME FRAME WITH
STRONG WESTERLY FLOW.  850 HPA TEMPS FORECASTED BY THE ECMWF ARE
ONLY A FEW DEGREES AWAY FROM RECORD HIGHS...AND WITH PROGRESSIVE
WESTERLY FLOW AM NOT TOO WORRIED ABOUT STRATUS POTENTIAL.  GUIDANCE
VALUES ARE TOO COOL COMPARED TO TEMPS ALOFT AND LIMITED SNOW
COVER...SO HAVE SIDED TOWARDS THE WARM END OF GUIDANCE.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1053 PM CST MON MAR 2 2015

VFR WILL PREVAIL IN THE NEAR TERM...BUT A BAND OF SNOW WILL MOVE
INTO THE HURON AREA DURING THE PRE DAWN HOURS TUESDAY...WITH A
STRONG WIND SHIFT TO THE NORTH AND NORTHWEST FOLLOWING BY DAY
BREAK. THE STRONG WIND ACROSS THE FORECAST AREA WILL HIT VERY
SUDDENLY...WITH FAIRLY LIGHT WINDS IN A PRE FRONTAL TROUGH AHEAD
OF THE COLD FRONT. BUT BEHIND THE FRONT...THE WINDS WILL RAPIDLY
INCREASE TO 30 TO 45 MPH AND LAST THAT WAY FOR AROUND 6 HOURS.
DURING FALLING SNOW...ESPECIALLY AT HURON...VISIBILITIES WILL BE
GREATLY REDUCED TUESDAY MORNING INTO THE LOWER END IFR CATEGORY.
THE SNOW WILL NOT BE AS GREAT AT SIOUX FALLS...AND CERTAINLY NOT
AT SIOUX CITY. THEREFORE VISIBILITY REDUCTIONS WILL LIKELY BE LESS
SEVERE AND MORE BRIEF. ONE THING TO KEEP AN EYE ON HOWEVER IS THE
POTENTIAL FOR LIGHT FREEZING DRIZZLE AT KFSD AND KSUX BETWEEN 09Z
AND 12Z TUESDAY. THIS HINGES ON STRATUS DEVELOPING AHEAD OF THE
COLD FRONT AND THERE IS A QUESTION AS TO HOW LOW ANY STRATUS WILL
FORM. BY TUESDAY AFTERNOON...CONDITIONS SHOULD BE MVFR UNDER
INSTABILITY CUMULUS WITH SLOWLY DECREASING WINDS.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...WINTER WEATHER ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR SDZ050-
     063-064.

     WIND CHILL ADVISORY FROM 3 AM TO 9 AM CST WEDNESDAY FOR
     SDZ038>040.

MN...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR MNZ071-
     072-080-081-089-090-097-098.

     WIND CHILL ADVISORY FROM 3 AM TO 9 AM CST WEDNESDAY FOR MNZ071-
     072-080-081.

IA...NONE.
NE...NONE.
&&

SHORT TERM...08
LONG TERM...
AVIATION...MJ
Hazardous weather outlook, Mar 3, 11:31 AM CST, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1131 AM CST TUE MAR 3 2015

MNZ071-072-080-081-089-090-097-098-SDZ038>040-050-052>064-041745-
LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-
ROCK-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-
LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-
CHARLES MIX-DOUGLAS-
1131 AM CST TUE MAR 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MINNESOTA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH
DAKOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NORTHWEST WINDS OF 25 TO 40 MPH WILL CREATE AREAS OF BLOWING
SNOW THROUGH THE AFTERNOON...BUT CONDITIONS WILL GRADUALLY
IMPROVE TOWARDS SUNSET. AFTER THE BLOWING SNOW ABATES...WIND
CHILL VALUES WILL LIKELY DROP TO 15 TO 25 BELOW ZERO TONIGHT INTO
WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ001>003-012>014-020>022-031-032-NEZ013-014-SDZ065>071-041745-
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-HUTCHINSON-TURNER-
LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION-
1131 AM CST TUE MAR 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NORTHWEST WINDS OF 25 TO 40 MPH WILL CREATE PATCHY BLOWING SNOW
THROUGH THE AFTERNOON...BUT CONDITIONS WILL GRADUALLY IMPROVE
TOWARDS SUNSET. AFTER THE BLOWING SNOW ABATES...WIND CHILL VALUES
WILL LIKELY DROP TO 10 TO 20 BELOW ZERO TONIGHT INTO WEDNESDAY
MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Mar 3, 9:40 AM CST, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
940 AM CST TUE MAR 3 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     SNOW             1 NNW MARSHALL          44.47N 95.80W
03/03/2015  M2.2 INCH        LYON               MN   CO-OP OBSERVER

            CO-OP OBSERVER STATION MARSHALL /MMLM5/ SNOW
            DURATION 24 HOURS.

0900 AM     SNOW             6 W MADISON             44.00N 97.23W
03/03/2015  M1.5 INCH        LAKE               SD   CO-OP OBSERVER

            CO-OP OBSERVER STATION 2 E MADISON /MRFS2/
            SNOW DURATION 24 HOURS.

&&

NWS SIOUX FALLS SD
IRIS SYSTEM
Local storm report, Mar 3, 11:09 AM CST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1109 AM CST TUE MAR 3 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1004 AM     SNOW             1 ESE WHITE             44.43N 96.62W
03/03/2015  M3.0 INCH        BROOKINGS          SD   COCORAHS

            COCORAHS STATION WHITE 1.3 ESE /SD-BK-33/
            SNOW DURATION 24 HOURS.

0907 AM     SNOW             CHAMBERLAIN             43.81N 99.33W
03/03/2015  M2.9 INCH        BRULE              SD   COCORAHS

            COCORAHS STATION CHAMBERLAIN 0.3 W /SD-BL-1/
            SNOW DURATION 24 HOURS.

1012 AM     SNOW             1 WNW EDGERTON          43.88N 96.14W
03/03/2015  M2.5 INCH        PIPESTONE          MN   COCORAHS

            COCORAHS STATION EDGERTON 0.5 W /MN-PS-1/
            SNOW DURATION 24 HOURS.

1100 AM     SNOW             4 ENE SALEM             43.74N 97.31W
03/03/2015  M1.0 INCH        MCCOOK             SD   CO-OP OBSERVER

            CO-OP OBSERVER STATION SALEM 5NE /SLMS2/
            SNOW DURATION 24 HOURS.

0948 AM     SNOW             8 SSW HERRICK           43.00N 99.23W
03/03/2015  M0.6 INCH        GREGORY            SD   COCORAHS

            COCORAHS STATION HERRICK 8.2 SSW /SD-GY-12/
            SNOW DURATION 24 HOURS.

&&

NWS SIOUX FALLS SD
IRIS SYSTEM
Local storm report, Mar 3, 12:17 PM CST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1217 PM CST TUE MAR 3 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     SNOW             4 WSW SIOUX FALLS       43.53N 96.80W
03/03/2015  M1.6 INCH        MINNEHAHA          SD   COCORAHS

            COCORAHS STATION SIOUX FALLS 3.7 WSW
            /SD-MH-35/ SNOW DURATION 24 HOURS.

1000 AM     SNOW             4 WSW SIOUX FALLS       43.53N 96.80W
03/03/2015  M1.6 INCH        MINNEHAHA          SD   CO-OP OBSERVER

            CO-OP OBSERVER STATION 5 SW SIOUX FALLS
            /RSRS2/ SNOW DURATION 24 HOURS.

1200 PM     SNOW             HILLS                   43.53N 96.36W
03/03/2015  M1.2 INCH        ROCK               MN   CO-OP OBSERVER

            CO-OP OBSERVER STATION HILLS /HMNM5/ SNOW
            DURATION 24 HOURS.

1133 AM     SNOW             BONESTEEL               43.08N 98.95W
03/03/2015  M0.9 INCH        GREGORY            SD   COCORAHS

            COCORAHS STATION BONESTEEL 0.1 S /SD-GY-21/
            SNOW DURATION 24 HOURS.

&&

NWS SIOUX FALLS SD
IRIS SYSTEM

Nearby

Wind Chill Advisories in Minnesota, 2015Wind Chill Advisories in South Dakota, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.